LPL wrote:Dear O Stoma Mia, ...
So... thinking out loud.. should I order Cimetidine? and try to contact/ask our Onc before the appointment? (worried she will say no). If the PET is not good I presume the biopsi/ablation will take place soon after our appointment with the Onc so I guess then it will be too late to start Cimetidine
If you O Stoma Mia or anyone else would like to comment on this - I will be very grateful.
O Stoma Mia wrote:
On a different but related issue, if the PET scan turns out to be bad, my own first reaction would not be to prepare for an ablation but would be to first look for a second PET-scan opinion -- in other words, an additional radiology reading of the same PET-scan CD-rom, but by a different radiologist from a different radiology center. In addition, I would look for an additional oncology opinion, -- i.e., a second oncology opinion, but from a specialist in lung oncology (i.e., a pulmonary diseases expert). This is what I did when I had a surprise lung nodule appear on my scan a few years ago.
Ablations (RFAs) are not the only way of getting rid of suspicious lung nodules. There are several other ways to be considered and to be evaluated at the same time. It is not at all clear to me that ablation would be the best type of procedure to use. I would want to have more information given to me about all of the possible procedures to use, and the risks and benefits of each.
LPL wrote:So.. I have not translated the PET result yet but I think our Dr appointment went well. We did not get any definitives, she is going to consult (more) with expert (professor) colleges. She does not believe the lung nodule(s) are malignant. Says: probably inflammation.. we will check again in 3(?) month.
However, there were high SUV in DH’s colon, different places. I see that the report are mentioning (due to) Metformin?? (We followed the preparations and DH took his metformin the morning before the PET).
Our Onc now talked about Metformin also. And I have seen research (see below). She now want hubby to have a new colonoscopy.
That is where we are now.
It could have been worse...
From (2010) https://www.ajronline.org/doi/10.2214/AJR.10.4663
”..,Metformin is a well-established first-line antihyperglycemic drug used in the treatment of patients with type 2 diabetes mellitus (DM) [6–8]. Recently, emerging evidence that metformin influences FDG uptake in the intestine has been reported [9, 10]. Gontier et al.  reported that the intestinal FDG uptake induced by metformin is typically intense and diffuse, so it can mask an actual malignant lesion and can lead to false-negative results. For reducing this unwanted intestinal FDG uptake, Ozulker et al.  investigated the effect of stopping medication. The increased FDG uptake in the intestines during metformin treatment was significantly decreased after stopping medication for 3 days. Considering the relatively short plasma half-life of metformin after oral administration (range, 4.0–8.7 hours) , we investigated the feasibility of medication discontinuation for 2 days on reducing the increased intestinal FDG uptake induced by metformin. In addition, we also investigated changes in blood glucose level after the discontinuation of medication for 2 days with intrasubject (study 1) and intersubject (study 2) analysis.”
”CONCLUSION. The discontinuation of metformin for 2 days is feasible for reducing the high intestinal FDG uptake induced by metformin.”
LPL wrote:Educator, thank you for your comment.
I have also been thinking maybe these nodels due to chemo? Who knows.. Good luck with your MRI tomorrow!
mpbser wrote:Just checking in to see how it's going. The waiting sucks, doesn't it!?!?
Users browsing this forum: No registered users and 38 guests